Vol. 107, No. 1, 1983

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
Volume:
Issue:
     
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Officers
 
Subscriptions
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
 
Special Issues
Author index
To appear
 
Other MSP journals
Klein-Gordon solvability and the geometry of geodesics

John Kelly Beem and Phillip E. Parker

Vol. 107 (1983), No. 1, 1–14
Abstract

The Klein-Gordon equation is globally solvable on Lorentzian manifolds which have no imprisoned causal geodesics and which satisfy a certain convexity condition: for each compact subset K there exists a compact subset Ksuch that any causal geodesic segment with both endpoints in K lies in K. This collection of Lorentzian manifolds includes many which are not globally hyperbolic. In any such manifold, the causal convex hull of a compact set is compact. When a curvature condition is satisfied, causally related points can be joined by at least one causal geodesic. A large class of these manifolds which fail to be globally hyperbolic may be constructed using warped products. The construction is independent of the warping function.

Mathematical Subject Classification 2000
Primary: 53C50
Milestones
Received: 1 October 1981
Published: 1 July 1983
Authors
John Kelly Beem
Phillip E. Parker